Lupron Depot Overdose
If a person happens to overdose on Lupron Depot (leuprolide acetate depot), the results are not expected to be dangerous, but can include things like shortness of breath and irritation at the injection site. Treatment, if necessary, may involve monitoring the heart, blood pressure, and body temperature. Even though an overdose of this medication may not be a serious situation, medical attention should still be obtained.
Can You Take Too Much Lupron Depot?Lupron Depot® (leuprolide acetate depot) is a prescription medication used in a variety of medical conditions. It belongs to a class of drugs called gonadotropin-releasing hormone (GnRH) agonists. GnRH is a naturally occurring hormone that helps control the production of testosterone in men and estrogen in women.
As with most medications, it is possible to take too much Lupron Depot. The specific effects of a Lupron Depot overdose may vary, however, depending on a number of factors, such as how much was taken and whether it was taken with any other medicines.
Symptoms of an Overdose With Lupron DepotThere have been no reported cases of a Lupron Depot overdose, so it is not known what to expect if someone takes too much. In general, an overdose is not expected to be particularly dangerous.
The active ingredient in Lupron Depot (leuprolide) has been studied in high doses in people and animals. People given high doses of the drug did not experience overdose symptoms. However, animals given extremely high doses did experience some symptoms.
Based on the results of animal studies and the possible Lupron Depot side effects at normal doses, overdose symptoms may include:
- Shortness of breath
- Irritation at the injection site
- Heart rhythm problems (arrhythmias)
- Low blood pressure (hypotension).